The Fine Geometry of the Cantor Families of Invariant Tori in Hamiltonian Systems
This work focuses on the dynamics around a partially elliptic, lower dimensional torus of a real analytic Hamiltonian system. More concretely, we investigate the abundance of invariant tori in the directions of the phase space corresponding to elliptic modes of the torus. Under suitable (but generic) non-degeneracy and non-resonance conditions, we show that there exist plenty of invariant tori in these elliptic directions, and that these tori are organized in manifolds that can be parametrized on suitable Cantor sets. These manifolds can be seen as “Cantor centre manifolds”, obtained as the nonlinear continuation of any combination of elliptic linear modes of the torus. Moreover, for each family, the density of the complementary of the set filled up by these tori is exponentially small with respect to the distance to the initial torus. These results are valid in the limit cases when the initial torus is an equilibrium point or a maximal dimensional torus. It is remarkable that, in the case in which the initial torus is totally elliptic, we can derive Nekhoroshev-like estimates for the diffusion time around the torus. Due to the use of weaker non-resonance conditions, these results are an improvement on previous results .
KeywordsNormal Form Hamiltonian System Invariant Torus Dimensional Torus Small Divisor
Unable to display preview. Download preview PDF.
- 3.H. W. Broer, G. B. Huitema, and M. B. Sevryuk. Quasi-Periodic Motions in Families of Dynamical Systems: Order amidst Chaos, volume 1645 of Lecture Notes in Math. Springer-Verlag, New York, 1996.Google Scholar
- 9.A. Jorba and J. Villanueva. On the density of quasi-periodic motions around a partially elliptic lower dimensional torus. In preparation.Google Scholar
- 11.V. K. Melnikov. On some cases of the conservation of conditionally periodic motions under a small change of the Hamiltonian function. Soviet Math. Dokl., 6:1592–1596, 1965.Google Scholar
- 18.H. Russmann. Non-degeneracy in the perturbation theory of integrable dynamical systems. In Number theory and dynamical systems, volume 134 of Lond. Math. Soc. Lect. Note Ser., pages 5–18. 1989.Google Scholar
- 20.M. B. Sevryuk. Excitation of elliptic normal modes of invariant tori in Hamiltonian systems. In A. G. Khovanskii, A. N. Varchenko, and V. A. Vassiliev, editors, Topics in Singularity Theory. V. I. Arnold’s 60th Anniversary Collection, volume 180 of American Mathematical Society Translations-Series 2, Advances in the Mathematical Sciences, pages 209–218. American Mathematical Society, Providence, Rhode Island, 1997.Google Scholar
- 22. M. B. Sevryuk. The lack-of-parameters problem in the KAM theory revisited. In C. Simó, editor, Hamiltonian Systems with Three or More Degrees of Freedom, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., pages 568–572. Held in S’Agaró, Spain, 19–30 June 1995. Kluwer Acad. Publ., Dordrecht, Holland, 1999.CrossRefGoogle Scholar